Bleeding for ten months after two Depo Provera shots

Patient

Q: I got the Depo Provera shot last August, then again 3 months later. After that, I did not go back but I have bled every single day since the very first shot. I got off of the shot because the bleeding was so bad. Some days its light, others its heavy, some days I just spot. Without fail, I bleed everyday though. Its been 10 months of constant bleeding and I'm miserable. I do not have medical insurance, so I cannot go to a Dr. to have this resolved, please help Thank you

Doctor

A:   Prolonged and irregular bleeding is common with depo use. It usually takes up to a year for the bleeding to stop completely. You may wait it out, until the bleeding stops or visit your doctor for some medication to stop the bleeding in case it becomes worse or the blood loss affects your health condition.


 

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews